Approximating the vanishing capillarity limit of two-phase flow in multi-dimensional heterogeneous porous medium

Abstract : Neglecting capillary pressure effects in two-phase flow models for porous media may lead to non-physical solutions: indeed, the physical solution is obtained as limit of the parabolic model with small but non-zero capillarity. In this paper, we propose and compare several numerical strategies designed specifically for approximating physically relevant solutions of the hyperbolic model with neglected capillarity, in the multi-dimensional case. It has been shown in [Andreianov&Canc'es, Comput. Geosci., 2013, to appear] that in the case of the one-dimensional Buckley-Leverett equation with distinct capillary pressure properties of adjacent rocks, the interface may impose an upper bound on the transmitted flux. This transmission condition may reflect the oil trapping phenomenon. We recall the theoretical results for the one-dimensional case which are used to motivate the construction of multi- dimensional finite volume schemes. We describe and compare a coupled scheme resulting as the limit of the scheme constructed in [Brenner & Canc'es & Hilhorst, HAL preprint no.00675681, 2012) and two IMplicit Pressure - Explicit Saturation (IMPES) schemes with different level of coupling.
Type de document :
Article dans une revue
Journal of Applied Mathematics and Mechanics, Elsevier, 2014, 94 (7-8), pp.651-667
Liste complète des métadonnées

Littérature citée [25 références]  Voir  Masquer  Télécharger

https://hal.archives-ouvertes.fr/hal-00744359
Contributeur : Clément Cancès <>
Soumis le : mardi 23 octobre 2012 - 00:15:39
Dernière modification le : vendredi 4 janvier 2019 - 17:32:30
Document(s) archivé(s) le : jeudi 24 janvier 2013 - 03:35:45

Fichier

ABC_HAL.pdf
Fichiers produits par l'(les) auteur(s)

Identifiants

  • HAL Id : hal-00744359, version 1

Citation

Boris Andreianov, Konstantin Brenner, Clément Cancès. Approximating the vanishing capillarity limit of two-phase flow in multi-dimensional heterogeneous porous medium. Journal of Applied Mathematics and Mechanics, Elsevier, 2014, 94 (7-8), pp.651-667. 〈hal-00744359〉

Partager

Métriques

Consultations de la notice

623

Téléchargements de fichiers

336